MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the hub was not attached to the destination sheath when the packaging was opened.This caused the hub to fall and a new destination sheath had to be opened and used.The procedure outcome was a success.There was no patient injury/medical or surgical intervention required.Additional information was received on 19may2020.The procedure performed was a leg case.The sheath catheter hub was not attached, and the hub fell on the floor.The patient was fine and not affected by the event.There was no damage noticed to the packaging.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction and additional information in section b5, update section h3, and to provide the completed investigation results.In section b5 of the initial report the date that the additional information was received was inadvertently documented as 19may2020 when the actual date the additional information was received was 04jun2020.One unused 6fr 45cm destination sheath assembly, dilator and the valve assembly was returned in the pouch pack for product evaluation.No other accessory components were returned.Visual inspection revealed that the valve assembly was not connected (screwed) to the sheath hub.No other anomalies were noted.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the valve assembly became unscrewed from the sheath hub at an unknown time post production, causing the reported event.However, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on 04jun2020.The procedure performed was a leg case.The sheath catheter hub was not attached, and the hub fell on the floor.The patient was fine and not affected by the event.There was no damage noticed to the packaging.Additional information was received on 26jun2020.The valve assembly was separated from the sheath hub.

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10149219
Report Number1118880-2020-00129
Device Sequence Number19393299
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot NumberYA22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight95